Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Apr 10, 2009, 3:18 PM EDT for 4 counties in Kentucky. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 3:18 PM EDT (19:18 UTC)
- Expired
- Apr 10, 2009, 3:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Estill County, KY, Jackson County, KY, Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 90 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:20 PM EDT | TORNADO | 2 Nne Eubank, KY | A SPOTTER REPORTED TORNADO ON THE GROUND WITH DEBRIS VISIBLE AND APPEARED TO BE NEAR KY HWY 328. |
| Apr 10, 3:30 PM EDT | TSTM WND DMG | Eubank, KY | TRAILER OVERTURNED AND FLATTEND AT INTERSECTION OF HWY 70 AND HWY 39. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:51 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 465 m²/s²
- 0-3 km storm-relative helicity
- 808 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KJKL 101918
TORJKL
KYC065-109-199-203-101945-
/O.NEW.KJKL.TO.W.0010.090410T1918Z-090410T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 345 PM EDT
* AT 318 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR BEE
LICK...OR 14 MILES WEST OF MOUNT VERNON...MOVING NORTHEAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
BRODHEAD...
BANDY...
BEE LICK...
BLACKBURN...
BOONE.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3736 8457 3735 8451 3749 8446 3748 8438
3754 8436 3752 8430 3753 8421 3757 8417
3757 8412 3765 8414 3767 8411 3772 8411
3764 8400 3720 8459 3728 8469
TIME...MOT...LOC 1918Z 224DEG 34KT 3733 8460
$$
SCHOETTMER1 follow-up statement
000
WWUS53 KJKL 101934
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
334 PM EDT FRI APR 10 2009
KYC065-109-199-203-101945-
/O.CON.KJKL.TO.W.0010.000000T0000Z-090410T1945Z/
ESTILL KY-JACKSON KY-ROCKCASTLE KY-PULASKI KY-
334 PM EDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR NORTH
CENTRAL PULASKI...NORTHWESTERN ROCKCASTLE...NORTHWESTERN JACKSON AND
SOUTHWESTERN ESTILL COUNTIES...
AT 331 PM EDT...A STORM SPOTTER AND LOCAL LAW ENFORCEMENT REPORTED A
TORNADO WEST OF EUBANK NEAR THE LINCOLN COUNTY LINE. THIS TORNADO WAS
LOCATED NEAR INDIAN LAKES PARK...OR 11 MILES WEST OF MOUNT
VERNON...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OTTOWA...SPIRO...MARETBURG...GUM SULPHUR...BRODHEAD...LAKE
LINVILLE...HIATT...WILDIE...SNIDER...SHIRLEY...ROUNDSTONE...
ROCKFORD...MORRILL...DISPUTANTA...CONWAY...KNOB LICK...BOONE...
BLACKBURN AND ALGER
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL TO QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3736 8457 3735 8451 3749 8446 3748 8438
3754 8436 3752 8430 3753 8421 3757 8417
3757 8412 3765 8414 3767 8411 3772 8411
3764 8400 3720 8459 3728 8469
TIME...MOT...LOC 1931Z 223DEG 31KT 3739 8454
$$
RICHEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 10, 2:00 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 10, 2:00 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 200 PM EDT FRI APR 10 2009 .SHORT TERM.../THE REST OF TODAY/ 14Z SFC ANALYSIS SHOWS THE COMPLEX STRUCTURE OF A FAIRLY DEEP LOW PRESSURE CENTER TO OUR WEST WITH A SERIES OF FRONTS SPREADING OUT FROM ITS CENTER...DESTINED TO MAJORLY IMPACT OUR WEATHER LATER THIS AFTERNOON AND EVENING. AT THIS TIME...THE WARM FRONT IS LYING JUST NORTH OF THE CWA AS PART OF THE SPIRAL ARM OF THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS THAT DAMPENED EAST KENTUCKY EARLIER. THIS FIRST BATCH...NOW EXITING PIKE COUNTY...SERVED PRIMARILY TO MOISTEN THE BOUNDARY LAYER AND JUMP OUR DEWPOINTS UP INTO THE UPPER 40S AND LOWER 50S. A THIN LAYER OF HIGH CLOUDS IN THE WAKE OF THESE FIRST SHOWERS WILL DO LITTLE TO HOLD BACK THE TEMPERATURE RECOVER AND THUS OUR INCREASING INSTABILITY. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH MID AFTERNOON WITH THE MAIN SHOW LIKELY THE LINE ABLE TO DEVELOP AHEAD OF THE COLD FRONT LATER TODAY...TOWARD EVENING FOR US HERE IN EAST KENTUCKY. THE ESE PATH OF THE SFC LOW WOULD TEND TO ANGLE THE MORE ORGANIZED LINEAR STORMS FURTHER SOUTH...LIKELY SOUTH OF THE HAL ROGERS PARKWAY. MEANWHILE...TO THE NORTH...ANY STORMS THAT MANAGE TO DEVELOP IN THE LESS FAVORABLE ENVIRONMENT WILL HAVE PLENTY OF DIRECTIONAL SHEAR TO WORK WITH RESULTING IN A MORE DISCRETE CELLULAR STRUCTURE THAT WILL HAVE TO BE WATCHED CLOSELY FOR MINI-SUPER CELL DEVELOPMENT. WILL BE UPDATING THE SUITE OF PRODUCTS THIS MORNING TO BETTER FINE TUNE THE SEVERE THREAT...ADJUST THE POP GRIDS FOR TIMING AND PLACEMENT...AND UPDATE THE TEMPERATURE AND DEWPOINT GRIDS. UPDATES WILL BE ISSUED SHORTLY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SATURDAY/ A PREFRONTAL SQUALL LINE HAS FORMED OUT AHEAD OF THE APPROACHING FRONTAL SYSTEM. AT 3 AM...THE LINE EXTENDED FROM MT VERNON...IL TO CENTERVILLE...TN. AT THE CURRENT RATE OF MOVEMENT...THE LEADING EDGE OF THE SQUALL LINE WILL REACH EASTERN KENTUCKY BETWEEN 6:30 AND 7:30 AM. THE BIG QUESTION IS WHETHER OR NOT THIS LINE WILL STILL BE CAPABLE OF PRODUCING SEVERE THUNDERSTORMS BY THE TIME IT REACHES EASTERN KENTUCKY. PARTLY BECAUSE OF THE TIME OF DAY AND FAIRLY DRY DEWPOINTS...EXPECT THAT THE SHOULD BE MOSTLY A LINE OF SUB SEVERE STORMS THAT MOVES ACROSS THE AREA. THE BIGGEST THREAT FOR SEVERE WEATHER WILL BE THIS AFTERNOON BETWEEN 2 AND 8 PM. DURING THIS TIME THE SEVERE WEATHER INDICES ARE ALL VERY MUCH SHOWING SEVERE WEATHER POTENTIAL. THE FORECAST NAM SOUNDING IS SHOWING MINUS 7 LI AND CAPE OF NEARLY 1200 JOULES. THIS COUPLED WITH DECENT WIND SHEAR IS CERTAINLY MAKES FOR DECENT SEVERE POTENTIAL. WITH THE 850 HPA JET GETTING CRANKED UP...THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS ARE BOTH IN PLAY...AS WELL AS AN ISOLATED TORNADO. EVERYONE SHOULD BE CLOSELY MONITORING THE WEATHER SITUATION TODAY AND INTO THIS EVENING. .LONG TERM.../SATURDAY NIGHT THROUGH THURSDAY/ HIGHLY AMPLIFIED UPPER LEVEL PATTERN OF LATE WILL CONTINUE THROUGH THE LONG TERM PERIOD. FORECAST MODELS BEGIN THE PERIOD IN GOOD AGREEMENT THAT ANOTHER WELL DEFINED CYCLONE WILL TRACK FROM THE SOUTHERN PLAINS SUNDAY INTO THE OHIO VALLEY BY TUESDAY BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. THE PROGS THEN START TO HAVE PROBLEMS RESOLVING THE PATTERN EVOLUTION ONCE THIS SYSTEM EXITS TO THE EAST ON WEDNESDAY. BASED ON HPC REASONING WE GENERALLY PREFERRED THE TIMING OF THE 09/12Z ECMWF THROUGHOUT THE PERIOD. THIS PREFERENCE IS MOST APPARENT AT THE END OF THE FORECAST PERIOD WHERE THE PREFERRED ECMWF OFFERS A COOLER AND DRIER SOLUTION THAN THE 10/00Z GFS. OTHER MODELS SUCH AS THE 09/12Z NCEP ENSEMBLE AND 10/00Z GEM SUPPORT THIS SLOWER SOLUTION AS WELL. OVERALL... THIS GAME PLAN BROUGHT VERY FEW CHANGES TO THE INHERITED LONG TERM FORECAST. FOR SENSIBLE WEATHER... FIRST CONCERN OF THE PERIOD WILL BE A POSSIBLE FROST OR FREEZE ON SATURDAY NIGHT. STILL A LOT OF UNCERTAINTY WITH THIS. LOW LEVEL FLOW WILL BE BACKING AROUND TO THE NORTHEAST OVERNIGHT AND WHILE PROGS SHOW THIS ADVECTING IN MUCH DRIER AIR... SOMETIMES LOW CLOUDS CAN HANG ON STUBBORNLY IN THIS TYPE OF PATTERN. WE WILL FORECAST CLEARING SKIES WITH LOWS GENERALLY IN THE MID TO UPPER 30S WITH PATCHY FROST FOR NOW. MORE CLOUD COVER WOULD RESULT IN WARMER TEMPS AND THUS LESS OF A THREAT FOR FROST. AFTER A DRY SUNDAY... THE NEXT SYSTEM WILL LIKELY SPREAD A BAND OF SHOWERS AND THUNDERSTORMS INTO AND ACROSS THE AREA LATE SUNDAY NIGHT INTO MONDAY. INSTABILITY IS LACKING IN THE PROGS AND SURFACE LOW TRACK WILL BRING A LOT OF INITIAL SOUTHEASTERLY DOWNSLOPING WINDS SO THIS SYSTEM DOES NOT SEEM TO BRING WITH IT A LARGE SEVERE THREAT... BUT WILL CERTAINLY HAVE TO KEEP AN EYE ON THAT. RAIN THREAT WITH THIS SYSTEM WILL PERSIST INTO TUESDAY NIGHT/WEDNESDAY BEFORE IT APPEARS WE DRY OUT FOR A TIME. NEXT SYSTEM AND RESULTING RAIN CHANCES SHOULD THEN ARRIVE MOSTLY AFTER THIS FORECAST PERIOD ENDS. WE ANTICIPATE NEAR TO SLIGHTLY BELOW NORMAL TEMPS THROUGH THE PERIOD... COOLEST ON TUESDAY AS COOLER AIRMASS WRAPS AROUND UNDERSIDE OF VERTICALLY STACKED LOW TO OUR NORTH. WILL THEN FORECAST LESS OF A WARM UP THAN 10/00Z GFSX GUIDANCE SUGGESTS TO END THE PERIOD... KEEPING WITH THE COOLER SOLUTION OFFERED BY THE PREFERRED ECMWF. && .AVIATION.../18Z TO 18Z/...UPDATED PARTIALLY CLEAR SKIES WILL GIVE WAY TO DEVELOPING THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. WITH THE SCATTERED CONVECTION CIGS AND VIS WILL FALL INTO THE MVFR CATEGORY. MORE ORGANIZED... LINEAR...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CROSS THE AREA FROM 21 THROUGH 24Z. HAVE TIMED THESE THROUGH WITH A PREVAILING AND TEMPO GROUP...EXPECTING VIS TO FALL TO IFR DURING THE WORST OF THEM AS WELL AS VARIABLE WIND GUSTS OF 30 35 KTS. FOLLOWING THE STORMS THE SHOWERS WILL END LATE THIS EVENING WITH CIGS REMAINING DOWN IN THE MVFR CATEGORY THROUGH 12 TO 14Z BEFORE SCATTERING OUT. WINDS WILL BE BREEZY FROM THE SOUTHEAST INITIALLY AND THEN GRADUALLY PICK UP AND SWITCH TO THE SOUTHWEST AHEAD OF THE MAIN STORMS ASSOCIATED WITH FROPA. FOLLOWING THIS...THEY SLOW AND SWING TO THE NORTHWEST...AND LATER NORTH DURING THE DAY SATURDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ/GREIF LONG TERM....ABE AVIATION...GREIF
Hazardous weather outlook, Apr 10, 3:15 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 315 PM EDT FRI APR 10 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112215- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 315 PM EDT FRI APR 10 2009 ...TORNADO WATCH 133 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND INTO THE EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS...BUT DUE TO THE TWISTING OF THE WINDS IN THE LOWER ATMOSPHERE...A FEW TORNADOES WILL ALSO BE A DISTINCT POSSIBILITY. THE THUNDERSTORMS SHOULD BE COMING TO AN END AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATCHY FROST WILL BE POSSIBLE EARLY SUNDAY MORNING AS TEMPERATURES FALL INTO THE LOWER AND MID 30S IN MOST LOCATIONS. FREEZING TEMPERATURES WILL ALSO BE POSSIBLE FOR A FEW HOURS IN THE MOST SHELTERED VALLEYS EARLY SUNDAY MORNING. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER OR FUNNEL CLOUDS TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. JJ/GREIF
In the hours before
Special weather statement, Apr 10, 12:36 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1236 PM EDT FRI APR 10 2009 KYZ050-058>060-108-111-101700- MONTGOMERY-MENIFEE-POWELL-ESTILL-WOLFE-LEE- 1236 PM EDT FRI APR 10 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN MONTGOMERY AND WEST CENTRAL MENIFEE AND POWELL AND WEST CENTRAL WOLFE AND NORTHERN ESTILL AND EXTREME NORTH CENTRAL LEE COUNTIES THROUGH 100 PM EDT FRIDAY AFTERNOON... AT 1236 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CALLOWAY CROSSING...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR COTTAGE FURNACE AROUND 1245 PM EDT...STANTON AROUND 1250 PM EDT...ROSSLYN AROUND 1255 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL THE SIZE OF DIMES IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SCHOETTMER
Local storm report, Apr 10, 12:38 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1238 PM EDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL SANDHILL 37.73N 84.02W
04/10/2009 E0.75 INCH ESTILL KY TRAINED SPOTTER
DIME SIZED HAIL REPORTED BY TRAINED SPOTTER
&&
DSTAMPERSpecial weather statement, Apr 10, 2:21 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 221 PM EDT FRI APR 10 2009 KYZ044-050>052-060-104-106-101845- FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-MENIFEE-MORGAN- 221 PM EDT FRI APR 10 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN FLEMING AND ROWAN AND BATH AND WEST CENTRAL ELLIOTT AND EAST CENTRAL MONTGOMERY AND EXTREME NORTH CENTRAL MORGAN AND EXTREME NORTH CENTRAL MENIFEE COUNTIES THROUGH 245 PM EDT FRIDAY AFTERNOON... AT 221 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR PRESTON...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR MARSHALL AROUND 230 PM EDT...POLKSVILLE AROUND 235 PM EDT...MIDLAND AROUND 240 PM EDT...FARMERS AROUND 245 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL UP TO DIME SIZE IN THESE AREAS. SCHOETTMER
Special weather statement, Apr 10, 2:32 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 232 PM EDT FRI APR 10 2009 KYZ068-079-083-101900- ROCKCASTLE-PULASKI-WAYNE- 232 PM EDT FRI APR 10 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN ROCKCASTLE AND NORTHERN PULASKI AND EXTREME NORTH CENTRAL WAYNE COUNTIES THROUGH 300 PM EDT FRIDAY AFTERNOON... AT 232 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAUBUSH... MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR STAB AROUND 240 PM EDT...HOGUE AROUND 245 PM EDT...PULASKI AROUND 250 PM EDT...BOBTOWN AROUND 255 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SCHOETTMER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:40 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 50 min |
| Apr 10, 2:48 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 27 min |
| Apr 10, 3:40 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Powell | 50 min |
| Apr 10, 3:54 PM EDT | Tornado Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell | 36 min |
| Apr 10, 4:03 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Morgan, Powell, Wolfe | 42 min |
| Apr 10, 4:13 PM EDT | Tornado Warning | JKL | Estill, Lee, Menifee, Morgan, Powell, Wolfe | 32 min |
| Apr 10, 4:25 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 5 hr |
| Apr 10, 4:29 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more | 31 min |
| Apr 10, 4:38 PM EDT | Flash Flood Warning | JKL | Bath, Montgomery | 3 hr |
| Apr 10, 4:39 PM EDT | Tornado Warning | JKL | Magoffin, Menifee, Morgan, Rowan, Wolfe | 36 min |
| Apr 10, 4:41 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Lee, Menifee, Montgomery, Morgan and 3 more | 49 min |
| Apr 10, 4:52 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Elliott, Floyd, Johnson, Magoffin, Menifee and 2 more | 38 min |
| Apr 10, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie | 48 min |
| Apr 10, 5:09 PM EDT | Areal Flood Advisory | JKL | Elliott, Estill, Fleming, Lee, Menifee, Morgan and 3 more | 4 hr |
| Apr 10, 5:28 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan | 47 min |
| Apr 10, 6:09 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 51 min |
| Apr 10, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 48 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.